# SDR 97ZZZX5156

- Difficulty date: October 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8324U
- Make and model: Robsin R22MARINER
- Aircraft serial: 2570M
- System (JASC): 6220 · Main Rotor Head
- Part: Hub
- Part number: A005A
- Condition: Worn
- Location: Main Rotor
- Part time: 752 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, EVIDENCE OF FRETTING NOTED AT MAIN ROTOR HUB ATTACH BOLT THRUST WASHERS.  DISASSSEMBLY REVEALED SEVERE WEAR ON MAIN ROTOR HEAD HUB BEARINGS AND THE JOURNALS RIDING INSIDE THESE BEARINGS WHICH ALLOWED RELATIVE MOTION BETWEEN M/R HUB AND THE ATTACH BOLT.  THE HUB WAS REMOVED AND RETURNED TO ROBINSON FACTORY.  THE HELICOPTER HAD BEEN INSPECTED 100 HOURS (LESS THAN ONE MONTH PREVIOUSLY) AND NO DEFECTS DISCOVERED IN THE MAIN ROTOR SYSTEM.  SUBMITTER DOES NOT KNOW WHAT CAUSED THIS RAPID WEAR, BUT THE HELICOPTER IS USED IN A HARSH ENVIRONMENT.
